Alert archive / Virginia / Tornado Warnings in 2010
Tornado Warning 28, NWS Blacksburg, VA
NWS Blacksburg, VA issued this tornado warning at Oct 27, 2010, 8:38 PM EDT for Caswell County, Rockingham County, North Carolina; Henry County, Pittsylvania County, City of Danville, Virginia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 27, 2010, 8:38 PM EDT (00:38 UTC)
- Expired
- Oct 27, 2010, 9:27 PM EDT
- In force
- 49 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Caswell County, NC, Rockingham County, NC, City of Danville, VA, Henry County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 94 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 27, 7:46 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.6 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1335 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 288 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 10.5
The text
As transmitted, in the capitals the NWS used until 2016.
257
WFUS51 KRNK 280038
TORRNK
NCC033-157-VAC089-143-590-280145-
/O.NEW.KRNK.TO.W.0028.101028T0038Z-101028T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
838 PM EDT WED OCT 27 2010
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA
NORTHERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA
CITY OF DANVILLE IN SOUTH CENTRAL VIRGINIA
SOUTHERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA
SOUTHERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 945 PM EDT.
* AT 837 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR OREGON
HILL...OR 6 MILES SOUTHWEST OF MAYFIELD...MOVING NORTHEAST AT 25
MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
WHEN IT IS SAFE TO DO SO...PLEASE RELAY YOUR SEVERE WEATHER REPORTS
TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT...1...8 6
6...2 1 5...4 3 2 4.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY MORNING
FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.
&&
LAT...LON 3624 7988 3656 7989 3679 7920 3660 7920
3655 7922 3654 7920 3639 7920
TIME...MOT...LOC 0039Z 247DEG 22KT 3645 7960
$$5 follow-up statements
990
WWUS51 KRNK 280046
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
846 PM EDT WED OCT 27 2010
VAC089-280056-
/O.CAN.KRNK.TO.W.0028.000000T0000Z-101028T0145Z/
HENRY VA-
846 PM EDT WED OCT 27 2010
...THE TORNADO WARNING FOR SOUTHERN HENRY COUNTY IS CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY MORNING
FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.
&&
LAT...LON 3655 7972 3657 7971 3679 7920 3661 7920
3655 7922 3654 7920 3639 7920 3627 7974
TIME...MOT...LOC 0046Z 256DEG 91KT 3651 7924
$$
NCC033-157-VAC143-590-280145-
/O.CON.KRNK.TO.W.0028.000000T0000Z-101028T0145Z/
ROCKINGHAM NC-CASWELL NC-CITY OF DANVILLE VA-PITTSYLVANIA VA-
846 PM EDT WED OCT 27 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR THE CITY
OF DANVILLE... SOUTHERN PITTSYLVANIA...NORTHERN CASWELL AND EASTERN
ROCKINGHAM COUNTIES...
AT 842 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR PROVIDENCE...
MOVING EAST AT 25 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY MORNING
FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.
&&
LAT...LON 3655 7972 3657 7971 3679 7920 3661 7920
3655 7922 3654 7920 3639 7920 3627 7974
TIME...MOT...LOC 0046Z 256DEG 91KT 3651 7924
$$341
WWUS51 KRNK 280056
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
856 PM EDT WED OCT 27 2010
NCC033-157-VAC143-590-280145-
/O.CON.KRNK.TO.W.0028.000000T0000Z-101028T0145Z/
ROCKINGHAM NC-CASWELL NC-CITY OF DANVILLE VA-PITTSYLVANIA VA-
856 PM EDT WED OCT 27 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR THE CITY
OF DANVILLE... SOUTHERN PITTSYLVANIA...NORTHERN CASWELL AND EASTERN
ROCKINGHAM COUNTIES...
AT 851 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR HAMER...OR NEAR
YANCEYVILLE...MOVING EAST AT 40 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY MORNING
FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.
&&
LAT...LON 3658 7956 3679 7920 3661 7920 3655 7922
3654 7920 3639 7920 3629 7968
TIME...MOT...LOC 0056Z 261DEG 52KT 3647 7922
$$256
WWUS51 KRNK 280101
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
901 PM EDT WED OCT 27 2010
VAC590-280111-
/O.CAN.KRNK.TO.W.0028.000000T0000Z-101028T0145Z/
CITY OF DANVILLE VA-
901 PM EDT WED OCT 27 2010
...THE TORNADO WARNING FOR THE CITY OF DANVILLE... IS CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY MORNING
FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.
&&
LAT...LON 3648 7945 3657 7937 3663 7936 3669 7921
3661 7920 3655 7922 3654 7920 3639 7920
3629 7967
TIME...MOT...LOC 0101Z 260DEG 46KT 3648 7921
$$
NCC033-157-VAC143-280145-
/O.CON.KRNK.TO.W.0028.000000T0000Z-101028T0145Z/
ROCKINGHAM NC-CASWELL NC-PITTSYLVANIA VA-
901 PM EDT WED OCT 27 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR SOUTHERN
PITTSYLVANIA...NORTHERN CASWELL AND EASTERN ROCKINGHAM COUNTIES...
AT 856 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR HAMER...OR NEAR
PROVIDENCE...MOVING EAST AT 40 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY MORNING
FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.
&&
LAT...LON 3648 7945 3657 7937 3663 7936 3669 7921
3661 7920 3655 7922 3654 7920 3639 7920
3629 7967
TIME...MOT...LOC 0101Z 260DEG 46KT 3648 7921
$$417
WWUS51 KRNK 280111
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
911 PM EDT WED OCT 27 2010
NCC157-VAC143-280122-
/O.CAN.KRNK.TO.W.0028.000000T0000Z-101028T0145Z/
ROCKINGHAM NC-PITTSYLVANIA VA-
911 PM EDT WED OCT 27 2010
...THE TORNADO WARNING FOR SOUTHERN PITTSYLVANIA AND EASTERN
ROCKINGHAM COUNTIES IS CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY MORNING
FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.
&&
LAT...LON 3648 7943 3652 7931 3655 7927 3655 7923
3654 7920 3639 7920 3634 7943 3634 7944
TIME...MOT...LOC 0112Z 249DEG 26KT 3642 7926
$$
NCC033-280145-
/O.CON.KRNK.TO.W.0028.000000T0000Z-101028T0145Z/
CASWELL NC-
911 PM EDT WED OCT 27 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR CENTRAL
CASWELL COUNTY...
AT 910 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR HAMER...OR NEAR
YANCEYVILLE...MOVING EAST AT 30 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY MORNING
FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.
&&
LAT...LON 3648 7943 3652 7931 3655 7927 3655 7923
3654 7920 3639 7920 3634 7943 3634 7944
TIME...MOT...LOC 0112Z 249DEG 26KT 3642 7926
$$573
WWUS51 KRNK 280127
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
927 PM EDT WED OCT 27 2010
NCC033-280137-
/O.CAN.KRNK.TO.W.0028.000000T0000Z-101028T0145Z/
CASWELL NC-
927 PM EDT WED OCT 27 2010
...THE TORNADO WARNING FOR CENTRAL CASWELL COUNTY IS CANCELLED...
THE TORNADO THREAT FOR THE WARNED AREA HAS ENDED. THE THUNDERSTORM
PRODUCING THE TORNADO HAS WEAKENED AND MOVED OUT OF THE WARNING AREA.
STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR
THE LATEST WEATHER INFORMATION. REPORT ANY SEVERE WEATHER OR STORM
RELATED DAMAGE TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO
IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN
BLACKSBURG.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY MORNING
FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.
LAT...LON 3648 7943 3652 7931 3655 7927 3655 7923
3654 7920 3639 7920 3634 7943 3634 7944
TIME...MOT...LOC 0127Z 249DEG 26KT 3646 7913
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at Oct 27, 4:17 PM EDT, 4 hours 21 minutes earlier.
Area forecast discussion, Oct 27, 4:17 PM EDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 417 PM EDT WED OCT 27 2010 .SYNOPSIS... A COLD FRONT WILL PROGRESS EAST OF THE AREA TONIGHT. HIGHER PRESSURE WILL BUILD IN FROM THE WEST LATER TONIGHT INTO FRIDAY... RESULTING IN GUSTY WEST TO NORTHWEST WINDS AND A RETURN TO COOLER AND DRIER WEATHER. && .NEAR TERM /THROUGH THURSDAY/... KEEPING TORNADO WATCH 733 GOING INTO 8 PM FOR THE PIEDMONT OF VA/NC. FRONT SITUATED OVER THE BLUE RIDGE WILL SLOWLY WORK EAST AS LAST OF THE RIPPLES ALONG IT MOVE OUT OVER THE NC PIEDMONT THIS EVENING. HAVE SLOWED DOWN DRYING INTO LATE EVENING IN THE WEST AND NOT UNTIL LATE THU MORNING OUT EAST. SUFFICIENT INSTABILITY AND SHEAR WILL KEEP THREAT OF SVR GOING TIL 8 PM BEFORE AIR MASS STABILIZES AND CORE OF STRONGER WINDS SHIFT EAST. FOR LOWS TONIGHT...THINKING THE MAV/MET BLEND WORKS BEST WITH LOWS IN THE LOWER 50S IN THE WEST BEHIND THE FRONT AND LOWER 60S EAST. MODELS KEEP WINDS DOWN UNTIL THURSDAY WITH NEXT SHORTWAVE APPROACHING FROM THE OHIO VALLEY. COULD SEE SOME LOW CLOUDS AND/OR FOG TONIGHT BUT SEEMS THE AMOUNT OF DRYING ON THE WV LOOP SHOULD PREVENT LOW CLOUDS FROM FORMING. THURSDAY...SUNSHINE RETURNS WITH BREEZY WEST WINDS. NOT ENOUGH STRONG WINDS ALOFT TO WORRY ABOUT AN ADVISORY. TEMPS WILL BE MILD WITH HIGHS IN THE 70S...AND 60S IN THE WEST. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... UPPER LEVEL TROUGH AND VORT MAX MOVES THROUGH THE AREA THURSDAY NIGHT. THIS FEATURE WILL BRING A RATHER STRONG LOW LEVEL JET OVER THE FORECAST AREA...WITH 850MB WINDS OF 40 TO 50 KTS. AT THE SAME TIME STRONG LOW LEVEL COLD AIR ADVECTION WILL LIKELY KEEP MANY AREAS WELL MIXED THROUGH THE NIGHT. SUBSIDENCE BEHIND THE DEPARTING SHORTWAVE WILL AID IN SHARPENING THE INVERSION. MODELS ARE SHOWING AN EXTREMELY STEEP INVERSION DEVELOPING...AS CAA NEAR THE SURFACE IS MUCH STRONGER THAN THAT EVEN AT 850 MB. THIS SHOULD ALLOW STRONG WINDS TO REACH THE SURFACE ACROSS THE WESTERN HIGH ELEVATIONS WHERE WIND ADVISORY CRITERIA MAY BE MET. ACROSS THE LOWER ELEVATIONS EXPECTING A BREEZY NIGHT. WENT WITH WARMER LOWS...AS DO NOT BELIEVE CAA WILL BE QUITE AS STRONG AS NAM SHOWS...AND EXPECT THE WINDS WILL KEEP US MIXED RESULTING IN A NIGHT THAT WE ROUTINELY SEE LOWS A FEW DEGREES ABOVE GUIDANCE. UPSLOPE CLOUDS ARE LIKELY ACROSS THE WESTERN SLOPES...WITH SOME DRIZZLE OR LIGHT SHOWERS POSSIBLE THROUGH EARLY FRIDAY MORNING. FRIDAY WILL BE THE COOLEST DAY...AS DESPITE FULL SUNSHINE WE WONT COMPLETELY MIX OUT FROM THE MORNING INVERSION. EXPECTING HIGHS AROUND 5 DEGREES BELOW NORMAL RANGING FROM THE MID 50S IN THE WEST TO THE LOW 60 IN THE PIEDMONT. SOME OF THE HIGHER ELEVATIONS OF WESTERN GREENBRIER MAY NOT MAKE IT OUT OF THE 40S. HIGH PRESSURE MOVES OVERHEAD FRIDAY NIGHT ALLOWING THE WINDS TO GO CALM. THIS COMBINED WITH CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP TO NEAR OR BELOW FREEZING ACROSS MOST LOCATIONS. THUS THE POTENTIAL EXISTS FOR A WIDESPREAD FROST ACROSS THE PIEDMONT. TEMPERATURES REBOUND SATURDAY AS 850MB TEMPS PUSH INTO THE 8 TO 10C RANGE. MOSTLY SUNNY SKIES SHOULD PERSIST WITH JUST SOME HIGH CIRRUS LIKELY. SATURDAY NIGHT WILL BE ANOTHER COOL NIGHT...BUT WARMER THAN FRIDAY NIGHT AS THE HIGH SHIFTS OFF TO OUR SOUTHEAST. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... LONGER RANGE MODELS IN MUCH BETTER AGREEMENT THAN PREVIOUS RUNS... WITH GFS TRENDING TOWARD CONSISTENT ECMWF SOLUTION OF DEVELOPING A HIGHLY AMPLIFIED UPPER FLOW OVER MUCH OF THE NATION DURING THE LONG TERM PERIOD. DEVELOPMENT OF A STRONG ALEUTIAN/NORTHERN PACIFIC LOW WILL BUILD DOWNSTREAM RIDGE OVER WESTERN PORTION OF THE NATION...WITH TELECONNECTIONS SUPPORTING A SERIES OF STRONG PACIFIC SHORT WAVES CRESTING RIDGE AND DIGGING SOUTHEAST...BREAKING DOWN WHAT WAS INITIALLY A FLAT ZONAL FLOW OVER THE EASTERN PORTION OF THE NATION. BEGINNING OF LONG TERM PERIOD FROM SUNDAY INTO MONDAY SHOULD INITIALLY BE DRY WITH GRADUALLY MODERATING TEMPERATURES AS WINDS AT THE SURFACE AND ALOFT GRADUALLY BACK WITH TIME. HOWEVER... BACKING WINDS WILL EVENTUALLY BRING INCREASING MOISTURE...AND WITH COOL HIGH PRESSURE WEDGED IN FROM THE NORTHEAST...RELATIVELY COOL TEMPERATURES WITH A RELATIVELY FLAT DIURNAL TEMPERATURE CURVE WILL OCCUR FROM TUESDAY INTO WEDNESDAY ALONG WITH AN INCREASING THREAT OF PRECIPITATION AS ISENTROPIC LIFT INCREASES OVER THE AREA. HPC GUIDANCE LOOKED FAIRLY REASONABLE THROUGH THE PERIOD...AND WAS GENERALLY ACCEPTED WITH LITTLE TO NO SIGNIFICANT MODIFICATION. && .CLIMATE... RECORD HIGH AT DANVILLE MAY BE BROKEN. CURRENT RECORD IS 83 SET IN 1973. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...WP/WERT NEAR TERM...WP SHORT TERM...MC LONG TERM...WERT AVIATION...AMS/WP CLIMATE...
Hazardous weather outlook, Oct 27, 8:15 PM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 815 PM EDT WED OCT 27 2010 NCZ001-002-018-VAZ007-009>020-WVZ042>045-290015- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-MERCER- SUMMERS-MONROE-GREENBRIER- 815 PM EDT WED OCT 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003-004-019-020-VAZ022>024-032>035-043-045>047-290015- SURRY-STOKES-WILKES-YADKIN-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-AMHERST-HENRY-CAMPBELL-APPOMATTOX-BUCKINGHAM- 815 PM EDT WED OCT 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. FROST IS POSSIBLE LATE FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ044-058-059-290015- ROCKINGHAM-CASWELL-PITTSYLVANIA-HALIFAX-CHARLOTTE- 815 PM EDT WED OCT 27 2010 ...TORNADO WATCH 736 IN EFFECT UNTIL 2 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. FROST IS POSSIBLE LATE FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL THE NATIONAL WEATHER SERVICE WITH YOUR SEVERE REPORTS.
In the hours before
Local storm report, Oct 27, 4:41 PM EDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
441 PM EDT WED OCT 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TSTM WND DMG 2 S LEASBURG 36.38N 79.17W
10/27/2010 CASWELL NC LAW ENFORCEMENT
TREES DOWN ON RIDGEVILLE ROAD
&&
HYSELLSpecial weather statement, Oct 27, 5:22 PM EDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
522 PM EDT WED OCT 27 2010
NCZ006-272130-
CASWELL NC-
522 PM EDT WED OCT 27 2010
...A STRONG THUNDERSTORM WILL AFFECT CASWELL COUNTY...
AT 518 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF PROSPECT HILL...MOVING EAST AT 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3623 7918 3623 7938 3624 7942 3631 7947
3643 7915 3625 7915 3623 7917Special weather statement, Oct 27, 5:50 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
550 PM EDT WED OCT 27 2010
VAZ034-045-046-272230-
APPOMATTOX VA-BEDFORD VA-CAMPBELL VA-
550 PM EDT WED OCT 27 2010
...SCATTERED THUNDERSTORMS WILL AFFECT APPOMATTOX...BEDFORD AND
CAMPBELL COUNTIES...
AT 546 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
WEST OF RUSTBURG TO 6 MILES WEST OF EVINGTON...MOVING EAST AT 35 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR BOCOCK AROUND 600 PM...SPOUT SPRING AROUND
615 PM AND APPOMATTOX NATIONAL HISTORIC PARK AROUND 630 PM.
LAT...LON 3712 7932 3714 7934 3711 7937 3710 7944
3726 7954 3740 7908 3739 7907 3740 7906
3748 7882 3728 7870Special weather statement, Oct 27, 6:41 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
641 PM EDT WED OCT 27 2010
NCZ003-004-020-272330-
STOKES NC-SURRY NC-YADKIN NC-
641 PM EDT WED OCT 27 2010
...A LINE OF THUNDERSTORM WILL AFFECT STOKES...SURRY AND YADKIN
COUNTIES...
AT 637 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
EAST BEND...MOVING EAST AT 35 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR ENON AROUND 650 PM...KING AROUND 700 PM...
CAPELLA AROUND 705 PM...GERMANTON AROUND 710 PM...DANBURY AROUND 715
PM AND WALNUT COVE AROUND 720 PM.
LAT...LON 3611 8066 3628 8069 3645 8014 3625 8008
3625 8045 3623 8044 3612 8044 3611 8045Special weather statement, Oct 27, 6:50 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
650 PM EDT WED OCT 27 2010
VAZ045>047-272330-
APPOMATTOX VA-BUCKINGHAM VA-CAMPBELL VA-
650 PM EDT WED OCT 27 2010
...A LINE OF THUNDERSTORM WILL AFFECT APPOMATTOX...BUCKINGHAM AND
CAMPBELL COUNTIES...
AT 647 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF APPOMATTOX...MOVING EAST AT 35 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR TOGA AROUND 700 PM...ANDERSONVILLE AROUND 715
PM AND DILLWYN AROUND 730 PM.
LAT...LON 3763 7825 3734 7847 3733 7852 3737 7858
3734 7860 3731 7865 3728 7866 3718 7898
3746 7891 3770 7825Local storm report, Oct 27, 7:47 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
747 PM EDT WED OCT 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TSTM WND DMG 1 S KING 36.26N 80.36W
10/27/2010 STOKES NC LAW ENFORCEMENT
ROOF BLOWN OFF HOUSE, SIDING BLOWN OFF AND TREES DOWN ON
JEFFERSON CHRUCH ROAD. IN ADDITION...A CAR FLIPPED OVER
AT THE PIZZA HUT PARKING LOG IN KING AND SEVERAL HOMES
DAMAGED IN THE FOREST HILL COMMUNITY
&&
HYSELLThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 8:22 PM EDT | Flash Flood Warning | RNK | Caswell, Rockingham | 5 hr |
| Oct 27, 8:52 PM EDT | Tornado Warning | RNK | Caswell | 53 min |
| Oct 28, 7:22 AM EDT | River Flood Warning | RNK | Caswell | 9 hr |
| Oct 28, 4:02 PM EDT | Wind Advisory | RNK | Alleghany, Ashe, Watauga, Wilkes | 18 hr |
| Oct 27, 8:15 PM EDT | Tornado Warning | RNK | Charlotte, Halifax, Pittsylvania | 60 min |
| Oct 27, 9:18 PM EDT | Tornado Warning | RNK | Halifax | 26 min |
| Oct 28, 7:22 AM EDT | River Flood Warning | RNK | Halifax | 27 hr |
Nearby
Tornado Warnings in Virginia, 2010Tornado Warnings in North Carolina, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.